MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-LV1
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during the device inspection, that the gastrointestinal videoscope exhibited a foreign object on the nozzle, the adhesive around objective lens, the bending section cover, up/down knob, right/left knob and the connecting tube.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.The legal manufacturer reviewed the customer provided the cleaning disinfection and sterilization processes where no obvious deviations from instructions for use were identified.Based on the results of the investigation, olympus confirmed foreign material remained in the device, but the type of the material or root cause cannot be identified.A definitive root cause cannot be determined.For the events of foreign material in the nozzle, foreign material on the glue around objective lens and foreign material on the bending section cover: there was no physical damage at the place where the foreign material remained.For the event of foreign material on the insertion tube: there was a physical damage at the place where the foreign material remained.The events can be detected/prevented by following the instructions for use: instructions for use states that detection method in gastrointestinal videoscope, gif-lv1, colonovideoscope, cf-lv1l, cf-lv1i, operation manual chapter 3 preparation and inspection; instructions for use states that preventive measure in gastrointestinal videoscope, gif-lv1, colonovideoscope, cf-lv1l, cf-lv1i, reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories) olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOACOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19259853
Report Number9610595-2024-09259
Device Sequence Number6463751
Product Code FDS
UDI-Device Identifier04953170312373
UDI-Public04953170312373
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-LV1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown